Tennessee, 2006

Hail in Tennessee, September 30, 2006

September 30, 2006 · NWS OHX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 30, 7:00 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Sep 30, 7:00 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
800 PM CDT SAT SEP 30 2006

.DISCUSSION...
LATEST ANALYSIS SHOWING VERY WEAK SFC/LL BOUNDARY SITTING ACROSS
EXTREME NORTHWEST MIDDLE TN THIS EVENING. ALOFT...NORTHWEST ML/UL
FLOW CONTINUES WITH WEAK BITS OF ENERGY OVER THE IMMEDIATE VICINITY.

SCATTERED SHWRS/ISOLATED TSTMS CONTINUE TO BREAK OUT ACROSS SOUTH
CENTRAL/SOUTHEAST KY AND MOVE DOWN ACROSS THE NORTHERN PLATEAU.
LATEST MODELS CONTINUE TO SHOW DEEPER MOISTURE EXPANDING SOUTHWEST
LATER TONIGHT AS LL BOUNDARY SWINGS BY OVERNIGHT. HIGHER POPS IN
ONGOING FORECAST WEIGHTED ALONG PLATEAU DECREASING WEST...WHICH
MATCHES UP NICELY WITH MODEL TRENDS. TEMPS SEEMINGLY IN BALLPARK
AS WELL. WILL MAKE NO CHANGES AT THIS TIME.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Sep 30, 4:30 AM CST, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT SEP 30 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT SEP 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Sep 30, 9:56 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1056 PM CDT SAT SEP 30 2006

TNZ059-062-010430-
RUTHERFORD-WILLIAMSON-
1056 PM CDT SAT SEP 30 2006

AT 1050 PM...A BAND OF SCATTERED THUNDERSTORMS STRETCHED FROM JUST
NORTH OF SMYRNA WESTWARD ACROSS NORTHERN WILLIAMSON COUNTY. SMALL
PEA SIZE HAIL AND WIND GUSTS TO 30 MPH WILL BE POSSIBLE WITH THESE
STORMS. MOVEMENT IS TO THE SOUTHEAST AT 40 MPH. THESE STORMS WILL
REACH SMYRNA AND FRANKLIN BETWEEN 11 PM AND 1115 PM.

21

The radar

The Nashville radar (KOHX), 67 km away, was scanning. The volume nearest the first event began at 04:40 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Marshall

When
September 30, 10:40 PM CST
Where
Marshall County, 4 mi NW of Chapel Hill
Measured
1 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.667, -86.750

Hail, Marshall

When
September 30, 10:46 PM CST
Where
Marshall County, Chapel Hill
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
35.633, -86.700

Quarter size hail reported.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534562, 5534563.